Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Help! Depression back--I see pdoc on Monday gardenergirl

Posted by Pfinstegg on April 17, 2005, at 21:50:28

In reply to Help! Depression back--I see pdoc on Monday, posted by gardenergirl on April 17, 2005, at 2:04:11

Hi gg: One of the things that helped me the very most was getting my TSH level down to below 1.0 (actually, with treatment, mine ranges from about .38 to .60). I take half of the thyroid replacement as Synthroid in the morning, and the other half as Cytomel in the morning and again in the early evening. I really do notice a lift in my mood about a half hour after taking the Cytomel. It has a short half-life of about three hours, so I do notice an up and down effect during the day. I know the Armour preparation contains both forms (T3 and 4), but am not familiar with whether it really gets your TSH down to an optimally low level. It sounds like a great idea to get it all checked out again. I know I've mentioned this before here, but taking enough thyroid replacement to get the TSH levels below 1 does carry a real risk of osteoporosis. I know you are very young to think about that, but it might be good to get a baseline DEXA scan, and then take adequate amounts of Calcium, Magnesium and Vitamin D as preventives, with plans to have the scans perhaps every five years or so. I was not told about this, and went from having a normal scan to having "fairly severe" osteoporosis within just five years of this intensive thyroid replacement. If I had known about the risk, I probably could have avoided getting it. I am doing OK, with Fosamax, and my scans are actually improving a bit, but STILL!

Something like careful attention to thyroid supplementation can make such a big difference- it has for me. From what I have read over the last couple of years, Nardil has been a wonderful drug for you. If it were me, I'd adjust all the other things before switching from the Nardil, although you might need more right now. Those MAOI's are so unusual in not losing their effectiveness, the way most other ADs do.

An additional thought: some people have depression which is very sensitive to any drop in estrogen levels. I recently noticed that NIMH is conducting several studies to learn more about that. If you find that your levels are lower than they should be for your age, there are quite safe ways to boost it up a bit- for example, using something like Ogen, a plant-based estrogen,


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Pfinstegg thread:485355
URL: http://www.dr-bob.org/babble/20050413/msgs/485660.html